MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0

ENCORE MEDICAL L.P. DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Catalog Number 400-03-323
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient dislocating.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient dislocated.The previous surgery and the revision detailed in this investigation occurred over 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no no non-conforming material reports (ncmrs) associated with the product that may have contributed to a dislocation.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this revision surgery was reported due to dislocation.There were no findings during this investigation that indicate that the reported device (s) was the source or had a direct connection with the patient's dislocation.There are multiple factors that may contribute to a dislocation that are outside the control of (b)(4) such as a loose joint from inadequate soft tissue, excessive range-of-motion or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the dislocation and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6304145
Report Number1644408-2017-00058
Device Sequence Number759243
Product Code LZO
UDI-Device Identifier00888912076104
UDI-Public(01)00888912076104
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue Number400-03-323
Device Lot Number862B1064
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
931-32-750,LOT 759N1933
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR